First Spike Out of Nowhere After 12 Months with Tinnitus — Been on Lorazepam for 12 Months

Discussion in 'Support' started by Jason E, Nov 21, 2019.

    1. Jason E

      Jason E Member

      Location:
      Melbourne
      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Slap to right ear
      Hey guys,

      I've been on here since October of 2018 when I was first struck with tinnitus from a slap to the ear, unfortunately due to the panicked state I was in after seeing an ENT and audiologist with no hearing loss...

      My ENT prescribed me Lorazepam, which worked extremely well in keeping the tinnitus perception very low, and I pretty much was going about life as normal...

      Anyhow 12 months later out of nowhere "just as I was thinking of starting a taper off the Lorazepam" I suddenly noticed my tinnitus creeping up on me and that feeling of aural fullness and noise sensitivity creeping back, there was nothing I can think of that created this spike, but it's here to stay.

      My question is do these sort of spikes usually settle down, and is wearing a high fidelity earplug in the effected ear all day a good idea for now? I'm new to these spikes and really not sure what helps others. Thanks very much.

      It's basically currently a mixture of mild pressure in the ear, extreme high pitched tinnitus, mild hyperacusis.
       
      • Like Like x 1
    2. Mister Muso
      Creative

      Mister Muso Member

      Location:
      Scotland
      Tinnitus Since:
      2007 / April 2019
      Cause of Tinnitus:
      Loud music
      Yes I protect more when I have a spike. They usually last between 2 days and 2 weeks for me. Got one now after a noisy day in the office. You've done well to escape any spikes for a whole year.
       
      • Informative Informative x 1
    3. Michael B
      No Mood

      Michael B Member Benefactor

      Tinnitus Since:
      '11
      Cause of Tinnitus:
      Noise Induced
      As I have heard, the longer you take Lorazepam the less effective it becomes. That could account for your recent increase in sound. Despite this, good for you for thinking of tapering off it although your post it suggests you haven't actually started yet.

      I take a low dosage of Lorazepam myself at bed time despite the fact that I have severe tinnitus on my left side (I find that I am able to handle the sound by keeping myself busy during the day).

      The Lorazepam has been effective in keeping my tinnitus at bay at night and I sleep quite soundly although less so of late. Instead of increasing the dosage, I decided to start tampering off (with my doctor's knowledge & recommendation). What I am finding is that in general my tinnitus is not increasing as a result.

      That said, I do take the recommended dosage when my tinnitus is particularly bad but that's becoming less & less. Consult with your doc and good luck. Keeping posting.
       
    4. SB1981

      SB1981 Member Benefactor

      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Multifactorial
      How long have you been taking the Lorazepam?
       
    5. Michael B
      No Mood

      Michael B Member Benefactor

      Tinnitus Since:
      '11
      Cause of Tinnitus:
      Noise Induced
      @SB1981 I'd rather not say but suffice it to say too long!
       
    6. Michael B
      No Mood

      Michael B Member Benefactor

      Tinnitus Since:
      '11
      Cause of Tinnitus:
      Noise Induced
      Correction: I take a low dosage of Lorazepam myself only at bed time despite the fact that I have severe tinnitus on my left side (I find that I am able to handle the sound by keeping myself busy during the day).
       
    7. AUTHOR
      AUTHOR
      Jason E

      Jason E Member

      Location:
      Melbourne
      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Slap to right ear
      Thank you for your response :) I will bare that in mind.
       
    8. AUTHOR
      AUTHOR
      Jason E

      Jason E Member

      Location:
      Melbourne
      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Slap to right ear
      Hello Michael and thank you for your response, that is what I thought may be the case, I did on several days increase my dose "as an experiment" but to no avail, so I am going to be investing in something to mask the intensity for a little while and slowly try and taper off the lorazepam as soon as I obtain the masker. I am currently in the process of also trying alternative treatments to help with my anxiety from the tinnitus. I think lorazepam is a good tool and although addictive..

      Had I not had the respite it gave me after my initial onset, I think I'd be in a much worse place, I know there's a lot of people who are anti benzo, and i agree when it comes to their addictive properties and potential for misuse, but I also believe there are times where the pros outway the cons. Seeing as I am now receiving little to no benefit from them I think it's definitely time to safely come off. And perhaps just reserve them for when I'm absolutely desperate for sleep on the odd occasion like yourself.
       
      • Agree Agree x 1
    9. AUTHOR
      AUTHOR
      Jason E

      Jason E Member

      Location:
      Melbourne
      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Slap to right ear
      I am clueless of what to do, I can't mask the sound because my ear pain is killing me, it's not hyperacusis because the pain is there with or without noise, the tinnitus is so extreme not even high dose benzodiazepines are relieving it at all. I am desperate and feel like I have no where to turn. When I first got tinnitus... It was severe... But nothing like this. I can't sleep, I can't stay awake, I just don't want to exist with this. The Dr has looked in my ear as has another audiologist... There is no infection.

      I don't know what will help me but I can't do this... My partner is becoming frustrated and upset seeing me like this because it's miserable for her to watch me like this. I hate this existence, I need it to stop.
       
      • Hug Hug x 3
      • Informative Informative x 1
Loading...

Share This Page